I Had UGS Followed by Regular Sclerotherapy and Now I Have a Large (Hand Sized) Reddened Area onKnee? (photo)

There was moderate burning area when injected. I have never experience that type of burning before. This was 8 months ago and it is still red. Does not appear to be matting when compared to pictures online. I was told this would fade but like I said it has been 8 months. My left leg was my worst at the beginning of a year of 4 large deep veins lasered and then the UGS started. Both legs were treated. My left leg looks worse than it did when we started. Is there hope?

Doctor Answers (2)

Phlebitis after sclerotherapy

+1

This is phlebitis after sclerotherapy and is a classic presentation after injecting large superficial veins that are very close to the skin. The natural history is that there will be painful and the redness will subside but there will be some hyperpigmentation that may be permanent. I recommend something called Phlebitis PAK and also ibuprofen and a creme to minimize the hyperpigmentation and this is what I use for my patients, whenter phlebitis follows sclerotherapy or occurs spontaneoulsy (without sclerotherapy). Phlebitis PAK and a creme called VenoLucent.


Buffalo General Surgeon
4.5 out of 5 stars 5 reviews

What to do about red veins on the leg after varicose vein treatment

+1

The findings in the photo are typical for matting. Matting is the growth of very small red veins after a cluster of varicose veins or larger veins are treated. If the matting doesn't go away, it can be effectively treated with a vascular called pulsed dye laser . It is likely to resolve with 1-3 treatments. 

Susan Goodlerner, MD
Torrance Dermatologist
5.0 out of 5 stars 2 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.